MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 03/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge and handpiece.Two viscoelastics were indicated.Only one of the two viscoelastics is qualified for this product combination.The product investigation could not identify a root cause for the reported complaint.The explanted lens has not returned.Follow up was provided that indicated the implantation of the company lens was on (b)(6).Visual impression post-op 0.8p.However, the patient was unable to cope, and sensory adaptation problems possible.The lens was explanted on (b)(6).The very fibrin-fixed haptic could not be removed during explantation without major manipulation.The surgeon chose to cut the haptic and leave in the periphery.The hcp indicated that from a medical perspective, no impairment was expected and no further operations or medication would be necessary.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure,lens was explanted at initial procedure due to temporal haptics cannot be mobilized.The iol was cut in the middle and removed.The temporal haptics remains in the capsular bag and do not interfere.Surgery was completed with back up lens.There was no patient harm.Additional information was received stating fibrin-fixed haptic left in the periphery.Additional information was received stating lens was explanted at secondary procedure, was unable to cope, and sensory adaptation problems possible.

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19984248
Report Number1119421-2024-01576
Device Sequence Number4551531
Product Code POE
UDI-Device Identifier00380652421263
UDI-Public(01)00380652421263(17)280710(11)230713(10)15675664
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDFT015
Device Lot Number15675664
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2024
Initial Report FDA Received Date08/14/2024
Date Device Manufactured07/13/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARGON VISC 2.0.; CENTURION VISION SYSTEM ACTIVE SENTRY HANDPIECE; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale